Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 88, NWS Memphis, TN

June 22, 2019Benton County, Tippah County, Mississippi; Fayette County, Hardeman County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 22, 2019, 4:50 PM CDT for Benton County, Tippah County, Mississippi; Fayette County, Hardeman County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2019, 4:50 PM CDT (21:50 UTC)
Expired
Jun 22, 2019, 5:30 PM CDT
In force
40 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, MS, Tippah County, MS, Fayette County, TN, Hardeman County, TN

The radar

The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2335 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:20 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 22, 2:20 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
220 PM CDT Sat Jun 22 2019

.DISCUSSION...
Storms are scattering across the region this afternoon.  High
cape/low shear environment with many of the storms pulsing.  The
limping along complex over MO/KY is slowly entering our area.  There
is concern that as this complex churns south into a favorable
environment that more widespread damaging winds could occur through
this evening.

Models are consistent with a change in the pattern beginning Sunday
night as a cold front approaches the area in association with a
fairly vigorous, for late June, shortwave moving through the Central
US. Thunderstorms are expected regionwide as this front moves
through the area beginning Sunday night through Monday. The best
forcing with this system is farther north, however with the
airmass in place there is plenty of instability, so expect strong
to severe thunderstorms with damaging wind as the main threat.

Thereafter, precipitation will be hit and miss and generally
diurnally driven as temperatures cool to a bit below average.
Although a surface ridge is evident through much of next week the
upper flow has relatively low heights which contribute to favorable
lapse rates rates for late day convection as the core of the upper
ridge remains over the intermountain west.

Belles

&&

.AVIATION...
/18z TAFs/

Scattered convection is developing along/south of I-40 this
afternoon and additional develop is expected farther north along a
remnant outflow boundary. Thus, VCTS was included at all terminals
this afternoon and may need to be extended a bit into the evening
as a convective complex over MO moves to the southeast. Generally
VFR conditions are anticipated outside of convection with
southwest winds at 8-14 kts, gusting near 20 kts at times.
Additional storms may be an issue Sunday afternoon, but confidence
is low pending the evolution of this afternoon's convection. Also
wouldn't be surprised to see some brief MVFR ceilings Sunday
morning as daytime heating commences.

MJ

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for Cross-Lee AR-
     Phillips-St. Francis.

MO...None.
MS...Heat Advisory until 7 PM CDT this evening for Coahoma-Quitman-
     Tallahatchie-Tunica.

TN...None.
&&
Hazardous weather outlook, Jun 22, 3:15 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
315 PM CDT Sat Jun 22 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-231215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
315 PM CDT Sat Jun 22 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Heat Advisory for portions of the Mid-South, mainly south and west
of Memphis until 7 pm.

An area north and east of a line from Paragould, Arkansas, to
Tupelo, Mississippi, will have a slight risk for severe weather into
tonight. Damaging Wind is the main threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunday may have strong to severe storms, mainly west of the
Mississippi River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

TLSJr/JEB

In the hours before

Special weather statement, Jun 22, 4:17 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
417 PM CDT Sat Jun 22 2019

MSZ002-008-012-013-222145-
Lafayette MS-Marshall MS-Panola MS-Tate MS-
417 PM CDT Sat Jun 22 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...

Northwestern Lafayette County in northwestern Mississippi...
Southwestern Marshall County in northwestern Mississippi...
Northeastern Panola County in northwestern Mississippi...
Southeastern Tate County in northwestern Mississippi...

At 417 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Barr, or 10 miles east of Senatobia, moving east at
25 mph.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in northwestern Lafayette...southwestern Marshall...
northeastern Panola and southeastern Tate Counties should monitor
this storm closely.

LAT...LON 3450 8992 3470 8991 3478 8936 3440 8941
TIME...MOT...LOC 2117Z 263DEG 22KT 3459 8980

SGW
Special weather statement, Jun 22, 4:18 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
418 PM CDT Sat Jun 22 2019

TNZ054-222145-
Henderson TN-
418 PM CDT Sat Jun 22 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...

Northern Henderson County in western Tennessee...

At 417 PM CDT...a strong thunderstorm producing dime size hail and
winds to 50 mph was located over Bargerton, or near Lexington,
moving southeast at 15 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northern Henderson County should monitor this storm
closely.

LAT...LON 3580 8856 3581 8841 3559 8827 3559 8855
TIME...MOT...LOC 2117Z 335DEG 12KT 3571 8848
Special weather statement, Jun 22, 4:27 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
427 PM CDT Sat Jun 22 2019

TNZ020-021-052-054-222200-
Carroll TN-Henderson TN-Madison TN-Gibson TN-
427 PM CDT Sat Jun 22 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 PM CDT
FOR...

Southwestern Carroll County in western Tennessee...
West central Henderson County in western Tennessee...
Northeastern Madison County in western Tennessee...
Southeastern Gibson County in western Tennessee...

At 427 PM CDT...a strong thunderstorm producing penny size hail and
winds to 50 mph was located near Fairview, or 8 miles south of
Milan, moving southeast at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southwestern Carroll...west central Henderson...
northeastern Madison and southeastern Gibson Counties should monitor
this storm closely.

LAT...LON 3559 8860 3558 8862 3557 8862 3552 8879
      3588 8887 3592 8867 3572 8855 3559 8855
TIME...MOT...LOC 2127Z 335DEG 21KT 3580 8874
Special weather statement, Jun 22, 4:36 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Memphis TN
436 PM CDT Sat Jun 22 2019

TNZ050-052-090-222215-
Hardeman TN-Madison TN-Haywood TN-
436 PM CDT Sat Jun 22 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT
FOR...

Northwestern Hardeman County in western Tennessee...
Southwestern Madison County in western Tennessee...
Southern Haywood County in western Tennessee...

At 435 PM CDT...a strong thunderstorm producing penny size hail and
winds to 50 mph was located near Brownsville, moving southeast at 15
mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Hardeman...southwestern Madison and southern
Haywood Counties should monitor this storm closely.

LAT...LON 3533 8913 3536 8919 3540 8919 3540 8925
      3551 8945 3569 8933 3558 8898
TIME...MOT...LOC 2135Z 296DEG 11KT 3556 8930
Special weather statement, Jun 22, 4:43 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
443 PM CDT Sat Jun 22 2019

MSZ024-222230-
Monroe MS-
443 PM CDT Sat Jun 22 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...

Monroe County in northeastern Mississippi...

At 442 PM CDT...a strong thunderstorm producing pea size hail or
larger was located 10 miles southeast of Amory, moving southeast at
15 mph.

People in Monroe County should monitor this storm closely.

LAT...LON 3367 8849 3368 8850 3368 8862 3395 8863
      3408 8821 3375 8825 3374 8833 3372 8833
      3369 8836 3368 8838 3369 8839 3367 8841
      3367 8845 3366 8846 3365 8851
TIME...MOT...LOC 2142Z 298DEG 15KT 3392 8833

SGW
Special weather statement, Jun 22, 4:43 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
443 PM CDT Sat Jun 22 2019

TNZ052-222215-
Madison TN-
443 PM CDT Sat Jun 22 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT
FOR...

Southwestern Madison County in western Tennessee...

At 443 PM CDT...a strong thunderstorm producing penny size hail and
winds to 45 mph was located near Mercer, or 11 miles southwest of
Jackson. This storm was nearly stationary.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southwestern Madison County should monitor this storm
closely.

LAT...LON 3554 8904 3562 8903 3557 8880 3543 8891
TIME...MOT...LOC 2143Z 301DEG 3KT 3554 8900

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:09 PM CDTSpecial Weather StatementMEGDeSoto36 min
Jun 22, 12:17 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw43 min
Jun 22, 12:36 AM CDTAreal Flood AdvisoryMEGCalhoun, Chickasaw, Yalobusha90 min
Jun 22, 1:00 AM CDTSpecial Weather StatementMEGChickasaw45 min
Jun 22, 4:29 AM CDTHeat AdvisoryMEGCoahoma, Quitman, Tallahatchie, Tunica15 hr
Jun 22, 11:48 AM CDTRiver Flood WarningMEGDeSoto16 days
Jun 22, 12:35 PM CDTSpecial Weather StatementMEGPrentiss25 min
Jun 22, 1:41 PM CDTSpecial Weather StatementMEGMarshall34 min
Jun 22, 2:09 PM CDTSpecial Weather StatementMEGUnion36 min
Jun 22, 2:50 PM CDTSpecial Weather StatementMEGLee, Pontotoc, Union25 min
Jun 22, 3:12 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc33 min
Jun 22, 3:43 PM CDTSpecial Weather StatementMEGMonroe47 min
Jun 22, 3:59 PM CDTSpecial Weather StatementMEGUnion46 min
Jun 22, 4:17 PM CDTSpecial Weather StatementMEGMarshall28 min
Jun 22, 4:43 PM CDTSpecial Weather StatementMEGMonroe47 min
Jun 22, 4:48 PM CDTAreal Flood AdvisoryMEGLafayette, Marshall117 min
Jun 22, 4:52 PM CDTSpecial Weather StatementMEGLafayette23 min
Jun 22, 5:01 PM CDTSpecial Weather StatementMEGTate29 min
Jun 22, 5:07 PM CDTSpecial Weather StatementMEGTishomingo38 min
Jun 22, 5:09 PM CDTFlash Flood WarningMEGLafayette2 hr
Jun 22, 5:11 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Pontotoc, Union34 min
Jun 22, 5:45 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc, Union26 min
Jun 22, 5:49 PM CDTSpecial Weather StatementMEGAlcorn41 min
Jun 22, 6:17 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo43 min
Jun 21, 7:05 PM CDTSpecial Weather StatementMEGFayette, Haywood, Shelby, Tipton40 min
Jun 21, 7:08 PM CDTSpecial Weather StatementMEGChester, Decatur, Henderson, Madison37 min
Jun 21, 7:11 PM CDTSpecial Weather StatementMEGLauderdale34 min
Jun 21, 7:22 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton17 min
Jun 21, 7:30 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Chester, Decatur, Hardin, Henderson and 1 more30 min
Jun 21, 7:48 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy42 min
Jun 21, 8:07 PM CDTSpecial Weather StatementMEGShelby23 min
Jun 21, 8:12 PM CDTSpecial Weather StatementMEGHardin33 min
Jun 21, 8:28 PM CDTSpecial Weather StatementMEGFayette32 min
Jun 21, 8:31 PM CDTSpecial Weather StatementMEGHardin44 min
Jun 22, 8:14 AM CDTSpecial Weather StatementMEGHenry, Obion, Weakley46 min
Jun 22, 3:40 PM CDTSpecial Weather StatementMEGCarroll, Crockett, Gibson, Haywood, Lauderdale, Tipton35 min
Jun 22, 4:18 PM CDTSpecial Weather StatementMEGHenderson27 min
Jun 22, 4:27 PM CDTSpecial Weather StatementMEGMadison33 min
Jun 22, 4:36 PM CDTSpecial Weather StatementMEGHaywood39 min
Jun 22, 4:57 PM CDTSpecial Weather StatementMEGMcNairy48 min
Jun 22, 5:00 PM CDTSpecial Weather StatementMEGLauderdale30 min
Jun 22, 5:06 PM CDTSpecial Weather StatementMEGShelby39 min
Jun 22, 5:15 PM CDTSpecial Weather StatementMEGTipton30 min
Jun 22, 5:26 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy, Madison49 min
Jun 22, 5:30 PM CDTSpecial Weather StatementMEGTipton30 min
Jun 22, 5:34 PM CDTAreal Flood AdvisoryMEGChester, Hardeman, Hardin, Haywood, McNairy, Madison116 min
Jun 22, 5:39 PM CDTSpecial Weather StatementMEGHardeman21 min
Jun 22, 5:47 PM CDTSpecial Weather StatementMEGMcNairy43 min
Jun 22, 6:09 PM CDTSpecial Weather StatementMEGTipton36 min
Jun 22, 6:15 PM CDTSpecial Weather StatementMEGHardin, McNairy15 min
Jun 22, 6:37 PM CDTSpecial Weather StatementMEGShelby23 min
Jun 22, 6:45 PM CDTSevere Thunderstorm WarningMEGShelby18 min
Jun 22, 2:30 PM CDTSpecial Weather StatementMEGClay30 min
Jun 22, 3:46 PM CDTSpecial Weather StatementMEGCraighead, Mississippi, Poinsett29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.